How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4556
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

currently on Cymbalta, Wellbutrin XL, Risperdone, lorazepam

This answer was rated:

currently on Cymbalta, Wellbutrin XL, Risperdone, lorazepam 2mg. Big trouble sleeping for past 3 1/2 months. was given seroquel 100mg at bedtime. still not sleeping well and dont like the way seroquel makes me feel. what other medicine could help me sleep that a regular medical doctor could prescribe for me? gaining weight and almost always hungry. need help managing my weight and non narcotic pain releaver for lower back muscles.

Hi there,

Welcome to Just answer !

Kindly please mention your diagnosis ?

Also please mention your timing of intake of these drugs ?

I will get back to you once you reply to my queries.

Regards..

Customer: replied 3 years ago.
cymbalta 60mg morning
Wellbutrin xl 150mg morning

Wellbutrin xl 300mg bedtime
Risperdone 4mg bedtime
Seroquel 100mg bedtime

Lorazepam 1mg twice a day for anxiety

PTSD, bipolar, major depression, copd, asthma, hypothyroidism.

Thanks for the valuable inputs..

Well as i expected there is a problem with the timing of your drug regime , as you see wellbutrin xl can lead to insomnia so taking it at bedtime will certainly impair your sleep besides this cymbalta is known for it's sedative action so it is best to be used at bedtime so that it's sedative action can be put to use in bringing good night sleep.

Other than this you are overloaded on antipsychotic medications such as risperidone and seroquel which is not good as they come with some serious side effects of weight gain, increased blood pressure and increased blood glucose levels raising the risk of diabetes or worsening diabetes who are known diabetic cases., so i will suggest that you ask your doctor to bring you off one of them.

So i will ask you to discuss the below mentioned changes with your doctor and get them done so as to improve your sleep and overall symptoms--

1) Cymbalta 60 mg dose is to be shifted to bedtime from the current morning timing.

2) Wellbutrin XL is to be taken in the morning as a single dose of 450 mg , which as of now you have taken as 150 mg and 300 mg doses respectively , actually XL version of wellbutrin is extended release version which works well in single dosing , so kindly do this change.

3) Opt for one of these two anti psychotics - seroquel or risperidone , preferably seroquel and coming off risperidone because comparatively seroquel is better suited for manging bipolar depression plus it has sedative action which will also help you. You can ask the doctor to raise the dose of seroquel to 200 mg at bedtime for better results, but this is to be done after withdrawing risperidone.

4) Add Pregabalin (Lyrica) at dose of 75 mg to start with at bedtime and then raising the dose to 150 mg after 1 week and continuing on this drug for 3-4 weeks , this shall normalize your sleep wake cycle and then you shall come off this drug.

5) You may continue on lorazepam as it is.

Kindly discuss this with your doctor and bring about these changes , i am hopeful that you will start to appreciate improvement in your sleep and overall symptoms in a week or two after these changes.

I hope this helps.

Wish you all the best.

Please kindly leave a Positive rating if you are satisfied with the answer as only then will i be credited for my service.

If there is any further assistance needed please feel free to ask using the reply button.

Regards..

Dr. Kaushik and other Mental Health Specialists are ready to help you
Customer: replied 3 years ago.
I don't like being on the seroquel. It makes me feel bad. Trazodone is the worst. I just want to sleep. Been on risperdone for more than 10 yrs. They are giving me the seroquel to help me sleep. I wake up hungover. I don't like seroquel, is there an alternative. OTC sleep aides make me sick.
Customer: replied 3 years ago.
I want off the seroquel. I don't like the way it makes me feel. Been on risperdone over 10 yrs. I just want to sleep. Is there a non narcotic alternative?

Yes i have told you above , you can try Pregabalin ( lyrica ) at dose of 75-150 mg to be taken at night 1/2-1 hr prior to bedtime or else there is another drug called as Phenergan ( promethazine hcl ) at dose of 25 -50 mg before bedtime.Both of them are good sleep inducing drugs and safe. so try any one of them.

I hope this helps.

Regards..